MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-6-20-3D
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #: 705139910: equipment used: vis m-85519; ruler 203cm m-83361 as found condition: the axium coil was returned within a shipping box; within an opened axium outer carton and within an opened axium coil inner pouch.Damage location details: the axium implant coil was returned without the introducer sheath and without the pusher.The implant coil was found to be damaged and stretched on its proximal end with the polypropylene filament broken.No other anomalies were observed.Testing analysis: the axium coil could not be used for resistance testing with an in-house catheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed.The axium implant coil was found to be stretched on its proximal end with the polypropylene filament broken.Coil stretch can occur due to lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation, user advances the coil against resistance, or incompatible catheter.The device was prepared according to the instructions for use (ifu).A continuous flush was administered.It¿s possible that the patient¿s moderate vessel tortuosity contributed to the event.The model and lot numbers for the microcatheter used in the event were not provided; therefore, compatibility could not be assessed.Since the microcatheter was not returned, an analysis could not be performed.The root cause could not be determined.(gamboj3 2022-01-13).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Medtronic received information regarding an axium coil that was stretched.That patient was undergoing a coil embolization procedure to treat a ruptured saccular right para clinoid segment aneurysm.The aneurysm max diameter was 6mm and the neck diameter was 5mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the axium coil and all accessory devices were prepared as indicated in the instructions for use (ifu).The coil was advanced in the microcatheter but, during deployment, did not take the expected desired shape.The coil was withdrawn and found to be stretched.It was noted that there was no friction or difficulty during testing or delivery of the coil.The physician had tried to reposition the coil twice.Continuous catheter flush was administered during the procedure.The coil was replaced with another manufacturer's product to complete the procedure.There was no harm or injury to the patient.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16237223
Report Number2029214-2023-00108
Device Sequence Number6870967
Product Code KRD
UDI-Device Identifier00847536030039
UDI-Public00847536030039
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2022
Device Model NumberQC-6-20-3D
Device Catalogue NumberQC-6-20-3D
Device Lot NumberA952785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Initial Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale